MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 1 1/2 IN. THIN WALL, SINGLE USE, STERILE, 19 G; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 1 1/2 IN. THIN WALL, SINGLE USE, STERILE, 19 G; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305187
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported bd¿ needle 1 1/2 in.Thin wall, single use, sterile, 19 g had epoxy on the needle.The following information was provided by the initial reporter: ¿i am writing to inform you that we have noticed unexpected white specks on the needles used for sterile compounding.".
 
Additional Manufacturer Narrative
H.6.Investigation: it was reported white specs were noticed on the needles.To aid in the investigation, six samples in opened packaging blisters and one photo was provided for evaluation by our quality team.A visual inspection was performed.The samples have the plastic shield and three of the six samples have an epoxy drip over.The other three do not.No other defects or imperfections were observed.The photo provided shows three of the sample received.This defect could occur during the assembly process.During manufacturing, the plastic hub is placed under the cannulator, then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.After, a plastic shield is assembled.In this case, a jam may have occurred at the cannulator inducing the white epoxy drip over on the needle.A device history record review was completed for provided material number 305187, lot number 1225509.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the cannulator was performed.The settings were correct the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description

Brand Name
BD¿ NEEDLE 1 1/2 IN. THIN WALL, SINGLE USE, STERILE, 19 G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13385797
Report Number1911916-2022-00028
Device Sequence Number16572956
Product Code FMI
UDI-Device Identifier30382903051879
UDI-Public30382903051879
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Model Number305187
Device Catalogue Number305187
Device Lot Number1225509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown